MAUDE Adverse Event Report: ETHICON INC. VCL CT BRD UD 8X18IN 1 S/A CTXB CR; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL CT BRD UD 8X18IN 1 S/A CTXB CR; SUTURE, ABSORBABLE, SYNTHETIC
Model Number JB725
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abscess (1690); Bacterial Infection (1735); Erosion (1750); Hemorrhage/Blood Loss/Bleeding (1888); Inflammation (1932); Pain (1994)
Date of Event 12/01/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint (b)(4).Attempts are being made to receive a device.To date the device has not been returned.If the device or further details are received at the later date a supplemental medwatch will be sent.Attempts were made to receive additional information.There is no additional information available to obtain at this time.Should any additional information be received, this file will be re-opened and updated accordingly.The patient demographic info: age, weight, bmi at the time of index procedure? was the silk suture used during index surgery manufactured by ethicon, inc.? if yes, what tissue was silk suture used? on what tissue was vicryl suture used? what was the tissue condition, i.E., normal or thin, calcified, fragile, diseased? were there any intra-operative complications during hysterectomy in 2018? date (or # of post-op days/year) when the patient visited the urology department with bladder pain? date and details/findings of cystoscopy? product name/type/code or lot number of suture embedded in bladder tissue and removed? other relevant patient comorbidities/concomitant medications? what is physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient¿s current status? if applicable, will the removed suture be returned for evaluation? please provide return date, tracking information? additional information was provided: procedure name is total vaginal hysterectomy (surgery performed in 2018).The site of use of silk and vicryl is unknown.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Events were submitted 2210968-2021-02275.
 
Event or Problem Description
It was reported that the patient underwent a total vaginal hysterectomy in 2018 and the suture was used.After the surgery, the patient visited the urology department of the same hospital complaining of bladder pain.Cystoscopy showed that the suture had been biting the bladder, so it was removed with the cystoscopy.It is unknown what type of suture was removed.The product code number is not confirmed.The patient has been discharged from the hospital.It was reported the patient recovered as of now.Additional information has been requested.
 
Additional Manufacturer Narrative
Date sent to the fda: 04/29/2021.Additional h-3 summary: visual inspection was conducted on the returned device.Visual analysis of the returned samples determined that three vicryl sutures pieces of product code jb725 were received for evaluation.Visual inspection of the suture pieces, body fluids, and knots were noted.Also, the ends were cut appear to be by use of surgical instrument; and this is consistently with the removed of the suture from the patient.The manufacturing records couldn't be reviewed as the batch number is unknown.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Date sent to the fda: 04/05/2021.Additional h6.Health effect - clinical codes: e1901, e2326, e0506, e172001.Additional information was requested, and the following was obtained: the patient demographic info: age, weight, bmi at the time of index procedure? 46 years old, height 162 cm, weight 62 kg, bmi24.7.First surgery date (b)(6) 2018, uterus removed from vagina in surgery for incomplete uterine prolapse.Was the silk suture used during index surgery manufactured by ethicon, inc.? if yes, what tissue was silk suture used? yes, it was manufactured by ethicon, inc.Although the site of use is unknown, the surgeon commented that ""it may have been used to close the broad ligament of the uterus and peritoneum."" on what tissue was vicryl suture used? although the site of use is unknown, the surgeon commented that "it may have been used to close the broad ligament of the uterus and peritoneum." what was the tissue condition, i.E., normal or thin, calcified, fragile, diseased? there was no problem during the index procedure.Were there any intra-operative complications during hysterectomy in 2018? after the procedure, an abscess developed at the excised part, and mrsa was detected.She then transvaginally drained the abscess, but a month later she had another abscess and she opened her abdomen and drained.Date (or # of post-op days/year) when the patient visited the urology department with bladder pain? (b)(6) 2020.Date and details/findings of cystoscopy? cystoscopy will be conducted in (b)(6) 2020.Since the suture had bitten into the bladder, the suture was removed under a cystoscope.Product name/type/code or lot number of suture embedded in bladder tissue and removed? currently, we are conducting component analysis of the suture that have been removed by requesting an outside contractor.The product number and lot are unknown.Other relevant patient comorbidities/concomitant medications? no.What is physician¿s opinion as to the etiology of or contributing factors to this event? an abscess developed at the excised part, causing inflammation of the bladder, thinning the bladder wall and allowing suture tissue to enter.Or, it is possible that the bladder was sutured to stop bleeding at the bleeding site when laparotomy drainage was performed.What is the patient¿s current status? the patient has been discharged from the hospital.If applicable, will the removed suture be returned for evaluation? please provide return date, tracking information? the device will be shipped.There were no problems with the sutures before, during, or after surgery.Additional information received about events occurred between initial surgery 2018 and (b)(6) 2020 suture removal: 1.Abscess/inflammation/mrsa infection occurred after initial surgery and abscess was drained transvaginally (no year).- correct.2.Then month later ( no year) abscess recurred and some abdominal surgery took place- ¿ abdomen re-opened and drained¿.Is it abdominal laparotomy drainage procedure when bleeding occurred? - sorry, we couldn¿t get the information.In my personal comment, i've heard that drainage is a treatment for abscesses, so i think bleeding is an effect of intraoperative manipulation.3.Then bleeding occurred and to stop bleeding the bladder was sutured.When was it happened? what sutures were used? ethicon sutures? how many? cause of bleeding? were initially placed in 2018 sutures ( vicryl and/or silk ) removed at that time or remained? bleeding occurred during treatment for the abscess (drainage).No information is available about the used suture.Details of bleeding are unknown.Vicryl and/or silk remained at that time.4.Finally, in (b)(6) 2020 ¿bladder pain, unknown suture eroded into bladder and ¿about 6 were removed"? 6 suture pieces? or 6 sutures? which ones? - 6 suture pieces.5.When (date/year) was the abdomen re-opened and abscess was drained? unknown.6.At this time, only 1 vicryl suture and 1 silk suture were used in 2018.But additional information stated that " about 6 were removed" in (b)(6) 2020: 7.How many vicryl sutures were used during initial surgery in 2018 and were removed in (b)(6) 2020? how many silk sutures were used during initial surgery in 2018 and were removed in (b)(6) 2020? - unknown.6 suture pieces were found.8.It was reported that " the bladder was sutured to stop bleeding at the bleeding site when laparotomy drainage was performed": when (date/year) was the abdominal laparotomy drainage performed? unknown.What was the source and triggering event of bleeding and the volume of blood loss? unknown.Was ethicon suture used for suturing bladder to stop bleeding? please specify suture and quantity.Unknown.Were initially placed in 2018 vicryl and/or silk sutures removed at that time or remained? remained." this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Date sent to the fda: 04/05/2021 corrected b5 narrative: it was reported that the patient underwent a vaginal hysterectomy on (b)(6) 2018 and the suture may have been used to close the broad ligament of the uterus and peritoneum.During initial surgery, the uterus was removed from vagina due to uterine prolapse.There were no problems with the sutures before, during, or after surgery.After the procedure, an abscess developed at the excised part, and mrsa was detected.The abscess was drained transvaginal, but a month later, the patient had another abscess, and the abdomen was opened and drained.The physician opined that an abscess developed at the excised part, causing inflammation of the bladder, thinning the bladder wall, and allowing suture tissue to enter or, it is possible that the bladder was sutured to stop bleeding at the bleeding site when laparotomy drainage was performed.It was also reported that the bleeding occurred during treatment for the abscess drainage and was an effect of intraoperative manipulation.It is unknown what suture was used to suture the bladder to stop the bleeding.Initial suture was remained at that time.In (b)(6) 2020, the patient visited the urology department of the same hospital complaining of bladder pain.The cystoscopy was conducted on (b)(6) 2020.Since the suture had bitten into the bladder, the 6 pieces of unknown suture were removed under a cystoscopy.It is unknown what type of suture was removed.The product code number is not confirmed.The patient has been discharged from the hospital.It was reported the patient recovered as of now.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
VCL CT BRD UD 8X18IN 1 S/A CTXB CR
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08876
MDR Report Key11467270
Report Number2210968-2021-02273
Device Sequence Number3105904
Product Code GAM
UDI-Device Identifier10705031043961
UDI-Public10705031043961
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberJB725
Device Catalogue NumberJB725
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/20/2021
Initial Date Received by Manufacturer 02/25/2021
Supplement Date Received by Manufacturer03/23/2021
04/20/2021
Initial Report FDA Received Date03/11/2021
Supplement Report FDA Received Date04/05/2021
04/29/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age46 YR
Patient Weight62